Viral Load Spike and Scared
Sep 19, 2010
Hi, I tried checking the forums for answers, but I really can't find a similar question.
So I was diagnosed recently July 1 and started Atripla, as a recent sero-converter my virus was over 10 million viral load and the virus had no known resistances. After a month of taking Atripla, my viral load dropped to 4182; then it dropped again (in another month to 1400).
However, this month I took my viral load hoping it to be close to undetectable, and found out that it's back at 4300.
I have not missed any pills and I always take them two hours after I eat. The only thing is that sometimes I take them a little later than usual (I usually take them at 1am) but sometimes at 2am, but I read that Atripla has a long half life so as long as I take them before bed, that's pretty much ok...
My Dr. pretty much says that I may have developed a resistance because I never got a chance to suppress the virus, but I am wondering if it was because I took my pills in different times, or if there may be another cause to it.
Before I saw the Dr., I did notice a small cyst on my lip that could have been caused by Herpes (which I've had for a while even before I was infected with HIV), so I don't know if this would change.
I am very scared that I am running out of options so soon if the virus has started to resist with only three months into the treatment, and I don't know exactly what to make of this. My Dr. said I need a resistance test and another viral load test and that basically, the lab could have been wrong.
Response from Dr. Holodniy
You appear to have been taking your meds correctly and I would not be concerned by a 1-2 hour difference. I do agree with your doctor's plan to repeat the viral load and obtain a resistance test. You have plenty of options left if you have to swap out a med or two. So no worries.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swallowing Cum Risk Of Getting AIDS
- Do People Get HIV From Sex With A Prostitute?
- Itchy Rash After Masturbation Sign Of HIV AIDS
- Oral Ulcers After Open Mouth Kissing Sign Of HIV AIDS
- Penis Discharge After Deep Kissing Worried I Have HIV
- Tingling In Feet After Swallowing Sperm Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.